Alert archive / Indiana / Snow Advisories in 2007
Snow Advisory 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this snow advisory at Dec 31, 2007, 10:10 AM EST for 24 counties in Indiana. It took effect at Dec 31, 2007, 6:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2007, 10:10 AM EST (15:10 UTC)
- In effect from
- Dec 31, 2007, 6:00 PM EST
- Expired
- Jan 1, 2008, 7:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Indianapolis, IN
All 24 counties
Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 32 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 311510 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1010 AM EST MON DEC 31 2007 ...ACCUMULATING SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS ON NEW YEARS EVE... .SNOW WILL BEGIN THIS EVENING AND CONTINUE OVERNIGHT TONIGHT WITH SEVERAL INCHES OF ACCUMULATION EXPECTED. INZ021-028>031-035>049-054>057-312315- /O.NEW.KIND.SN.Y.0005.071231T2300Z-080101T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE 1010 AM EST MON DEC 31 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST TUESDAY. A MIXTURE OF RAIN AND SNOW IS EXPECTED TO MOVE INTO CENTRAL INDIANA AFTER 4 PM THIS AFTERNOON. PRECIPITATION WILL CHANGE TO THE FORM OF ALL SNOW BY 9 PM THIS EVENING...AND THEN CONTINUE OVERNIGHT...POSSIBLY HEAVY AT TIMES. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED IN THE ADVISORY AREA...WITH THE HIGHEST AMOUNTS IN NORTH CENTRAL INDIANA...AND LESSER AMOUNTS SOUTH OF INTERSTATE 70. WINDS WILL INCREASE TO 25 MPH AFTER 2 AM TONIGHT AS MUCH COLDER AIR MOVES IN...WITH GUSTS OF 30 TO 35 MPH. THIS WILL PRODUCE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. TRAVEL WILL BE HAZARDOUS OVERNIGHT TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JOHNSON
1 follow-up statement
000 WWUS43 KIND 312043 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 343 PM EST MON DEC 31 2007 ...ACCUMULATING SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS ON NEW YEARS EVE... .SNOW WILL BEGIN THIS EVENING AND CONTINUE OVERNIGHT TONIGHT WITH SEVERAL INCHES OF ACCUMULATION EXPECTED. INZ021-028>031-035>049-054>057-010445- /O.CON.KIND.SN.Y.0005.071231T2300Z-080101T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE 343 PM EST MON DEC 31 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. A MIXTURE OF RAIN AND SNOW IS EXPECTED TO MOVE INTO CENTRAL INDIANA AFTER 6 PM THIS EVENING. PRECIPITATION WILL CHANGE TO THE FORM OF ALL SNOW BY 9 PM...AND CONTINUE OVERNIGHT...POSSIBLY HEAVY AT TIMES ACROSS NORTH CENTRAL INDIANA. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED IN THE ADVISORY AREA...WITH THE HIGHEST AMOUNTS IN NORTH CENTRAL INDIANA...AND LESSER AMOUNTS SOUTH OF INTERSTATE 70. ACCUMULATIONS IN THE INDIANAPOLIS METRO AREA OF AROUND 3 INCHES ARE EXPECTED. WINDS WILL INCREASE TO 25 MPH AFTER 2 AM TONIGHT AS MUCH COLDER AIR MOVES IN...WITH GUSTS OF 30 TO 35 MPH. THIS WILL PRODUCE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. TRAVEL WILL BE HAZARDOUS OVERNIGHT TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JOHNSON
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this snow advisory went out at Dec 31, 6:20 AM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Dec 31, 6:20 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 620 AM EST MON DEC 31 2007 .AVIATION...DISCUSSION FOR 12Z TAF ISSUANCE. MOOSTLY CLEAR ACROSS CENTRAL AND SOUTHERN INDIANA EARLY THIS MORNING WITH AREAS OF MVFR FOG MAINLY ACROSS WEST CENTRAL INDIANA. THE WEATHER WILL START OUT QUIET THIS MORNING WITH ALL AREAS VFR OR BECOMING VFR BY MID MORNING. LOW PRESSURE OVER NORTHWEST MISSOURI WILL MOVE TO NEAR OR JUST SOUTH OF KLAF BY 00Z...NORTHWEST OHIO BY 06Z AND TO NEAR KDTW BY END OF FORECAST PERIOD. MODEL SOUNDINGS INDICATE INCREASING MID/HIGH CLOUDS MOST OF TODAY WITH PRECIPITATION MOVING IN TOWARDS EVENING. AFTER THAT CONDITIONS MAY DROP RAPIDLY TO IFR THIS EVENING WITH WORST CONDITIONS OCCURRING OVER NORTHERN SECTIONS. PRECIP WILL START OUT AS RAIN OR MIXED RAIN AND SNOW...AND THEN CHANGE RAPIDLY TO ALL SNOW THIS EVENING AS MUCH COLDER AIR MOVES IN. AS LOW RAPIDLY STRENGTHENS WINDS WILL BECOME QUITE BRISK BY EVENING AND WIND GUSTS UP TO 30 KNOTS ARE POSSIBLE IN A FEW LOCATIONS. && .DISCUSSION... WATER VAPOR LOOP SHOWS BROAD UPR TROF OVR THE CENTRAL US WITH A S/W OVR THE CO/NE BORDER AND RDGS OFF THE COASTS. IR SAT SHOWS MO CLR SKIES ACRS THE FA. TEMPS WERE IN THE UPR 20S TO LOW 30S WITH DEWPTS IN THE UPR 20S AND LIGHT WINDS OUT OF THE SSW. FORECAST FOCUS IS ON TIMING/SNOWFALL AMTS WITH CLIPPER TYPE SYSTEM TODAY/TONIGHT. MODELS IN GOOD AGREEMENT ON PATRN SO WL USE A BLEND FOR THE MOST PART BUT FAVOR GFS PLACEMENT/AMT ON QPF IN EARLY SYSTEM AS EXPLAINED BELOW. BOTH NAM AND GFS SHOW GOOD ISENTROPIC LIFT AHEAD OF THE SYSTEM WHICH IS DONE BY 6Z. NAM SHOWS DEVELOPMENT OF A WEAK TROWAL OVR THE FA AT 0Z BUT THERE IS NO SIMILAR FEATURE IN THE GFS. NOSE OF 40KT H8 JET IS UP INTO INDIANA AT 0Z. NOT MUCH SEEN IN THE WAY OF FRONTOGENESIS...BUT GOOD UPR LVL Q VECTOR CONVERGENCE MVING ACRS THE AREA FROM 18-6Z. NAM QPF AMTS ACRS THE AREA ARE MUCH HIGHER THAN GFS PARTLY BECAUSE THE GFS HAS SHIFTED THE MAX FURTHER N AND OUT OF THE FA AND PARTLY BECAUSE THE NAM HAS MORE SIGNFICANT MOISTURE ADVECTION. TRACK OF SFC LOW IS VERY SIMILAR IN BOTH AND WOULD FAVOR HEAVIEST AMTS OF SNOW IN NRN IN/SRN MI. NOT SURE WHY NAM MAX WOULD BE SO FAR S BUT THIS SEEMS INCONSISTENT. NAM ALSO OVRFCST LAST WAVE MVING THRU THE FA...SO AM MORE INCLINED TO TRUST QPF AMTS FROM THE GFS WITH THIS SCENARIO. GIVEN ALL OF THE ABOVE...AM BRINGING IN LIKELY POPS TO THE NW IN THE 18-0Z TIMEFRAME AND CHC POPS S WITH COLD FNT IN THE WRN FA BY 0Z. DURING THIS TIME WL USE 10 TO 1 RATIO FOR SNOWFALL AS COLDER AIR HAS NOT YET ARRIVED. EXPECTING SNOW IN THE NW...A MIX CENTRAL...AND RAIN IN THE S DURING THIS TIME. EVEN WITH WAA AHEAD OF THE SYSTEM GUIDANCE STILL SEEMS TOO WARM COMPARED TO H8 TEMPS. BASED ON THIS AND RECENT WARM BIAS HAVE GONE COLDER THAN GUIDANCE FOR HIGHS. MON NT HAVE PRECIP CHANGING OVR TO ALL SNOW OVR THE ENTIRE FA BY 6Z. AS COLDER AIR IS ARRIVING ALOFT HAVE INCREASED SNOW RATIO. WENT CLOSE TO MAV POPS BUT INCREASED THEM TO CATEGORICAL IN THE NE HALF OF FA. MAX LIFT IS OVR THE AREA AROUND 6Z SO SHUD BE SEEING MAX SNOWFALL AMTS DURING THE 3-9Z TIMEFRAME. HAVE GONE WITH STORM TOTAL SNOW BY TUE MORNING OF OVR 3 INCHES N WITH LESS THAN AN INCH IN THE S. WENT WITH A BLEND FOR LOWS. TUE AND TUE NT...WRAPAROUND SNOW SHOWERS WL CONT OFF AND ON AND LAKE EFFECT FETCH SETS UP. HAVE TAPERED POPS FROM W TO E AS ERN FA STAYS CLOSER TO LOW AND HAS BETTER LOCATION FOR LAKE EFFECT WITH THE NNWLY FETCH. FOR TEMPS USED A GUIDANCE BLEND. WED...SHUD SEE THE END OF THE SNOW BY THE END OF WED AS WINDS BACK AND LAKE FETCH CEASES. HAVE INCLUDED SLT CHC SNOW SHOWERS IN THE NE DURING THE DAY. AGAIN A GUIDANCE BLEND WAS USED FOR HIGHS. MADE NO SIGNIFICANT CHANGES TO THE EXTENDED. STILL LOOKS LIKE A POSSIBLE WARM UP AT THE END OF THE WEEK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JH PUBLIC...CP
Hazardous weather outlook, Dec 31, 4:56 AM EST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 456 AM EST MON DEC 31 2007 INZ035>037-039-043>049-054>057-011000- FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- 456 AM EST MON DEC 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA ON EITHER SIDE OF THE I 70 CORRIDOR. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM ARRIVING FROM THE PLAINS WILL BRING ACCUMULATING SNOWFALL TO CENTRAL INDIANA TONIGHT. A RAIN SNOW MIX MAY BEGIN IN THE AREA THIS AFTERNOON AND CHANGE OVER TO ALL SNOW EARLY TONIGHT. SNOWFALL AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TEMPERATURES WILL DROP SIGNIFICANTLY AFTER A COLD FRONT PASSES THROUGH INDIANA TONIGHT AND WINDS WILL INCREASE. FOR TUESDAY NIGHT AND WEDNESDAY NIGHT WIND CHILL READINGS AS LOW AS 5 BELOW ZERO ARE POSSIBLE. MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER. LOWLAND FLOODING IS EXPECTED TO END BY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-038-040>042-011000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE- RANDOLPH- 456 AM EST MON DEC 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA NORTH OF A LINE FROM FRANKFORT TO MUNCIE. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM ARRIVING FROM THE PLAINS WILL BRING ACCUMULATING SNOWFALL TO CENTRAL INDIANA TONIGHT. SNOWFALL SHOULD BEGIN BY THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS. SNOWFALL AMOUNTS OF AROUND 3 INCHES WITH LOCAL AMOUNTS NEAR 4 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TEMPERATURES WILL DROP SIGNIFICANTLY AFTER A COLD FRONT PASSES THROUGH INDIANA TONIGHT AND WINDS WILL INCREASE. FOR TUESDAY NIGHT AND WEDNESDAY NIGHT WIND CHILL READINGS AS LOW AS 5 BELOW ZERO ARE POSSIBLE. MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER. LOWLAND FLOODING IS EXPECTED TO END BY THIS WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-060>065-067>072-011000- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 456 AM EST MON DEC 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA SOUTH OF A LINE FROM TERRE HAUTE TO GREENSBURG. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM ARRIVING FROM THE PLAINS MAY BRING ACCUMULATING SNOWFALL TO SOUTHERN CENTRAL INDIANA TONIGHT. RAIN IN THE EVENING WILL CHANGE OVER TO SNOW BY MIDNIGHT. SNOWFALL AMOUNTS WILL BE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TEMPERATURES WILL DROP SIGNIFICANTLY AFTER A COLD FRONT PASSES THROUGH INDIANA TONIGHT AND WINDS WILL INCREASE. FOR TUESDAY NIGHT AND WEDNESDAY NIGHT WIND CHILL READINGS AS LOW AS 5 BELOW ZERO ARE POSSIBLE. MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER. LOWLAND FLOODING IS EXPECTED TO END BY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Dec 31, 4:19 AM EST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 419 AM EST MON DEC 31 2007 INZ021-028>031-035>049-051>057-060>065-067>072-311515- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 419 AM EST MON DEC 31 2007 ...ACCUMULATING SNOW EXPECTED TONIGHT... A LOW PRESSURE SYSTEM FROM THE PLAINS WILL BRING SNOWFALL WITH IT TO RING IN THE NEW YEAR. A COLD FRONTAL SYSTEM WILL MOVE THROUGH CENTRAL INDIANA THIS EVENING AND DURING THE OVERNIGHT HOURS AND WILL STRENGTHEN AS IT MOVES THROUGH. SNOWFALL SHOULD BEGIN BY AFTERNOON IN NORTHWEST PORTIONS OF CENTRAL INDIANA AND SPREAD ACROSS THE STATE... WITH A RAIN SNOW MIX IN CENTRAL INDIANA AND RAIN TO THE SOUTH INITIALLY. PRECIPITATION SHOULD CHANGE OVER TO ALL SNOW BY MIDNIGHT ACROSS THE STATE. SNOWFALL AMOUNTS WILL BE GREATEST BETWEEN 10 PM AND 4 AM EST WHEN THE BEST FORCING IS ACROSS THE STATE. SNOWFALL AMOUNTS BY NEW YEARS MORNING WILL VARY FROM OVER 3 INCHES IN LAFAYETTE AND KOKOMO TO AROUND 2 INCHES AT INDIANAPOLIS TO LESS THAN AN INCH FROM TERRE HAUTE SOUTH. WINDS WILL INCREASE OUT OF THE NORTH AND NORTHWEST TUESDAY MORNING AND COULD CAUSE BLOWING AND DRIFTING OF THE SNOW. CP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.